advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Carlisle, Cumbria, England:

I have had type 2 diabetes for a while. Lately, my breath smells like rotten eggs and I am running to the toilet with diarrhea a lot. My doctor says the nerve endings in my bowls have gone and all he can give me are 2 mg loperamide hydrochloride capsules. Still, the other day when I was in town, I messed myself and had to come home really embarrassed.

Answer:

Diabetic diarrhea can be a problem that is difficult to treat, because it does not let you get out and be with the rest of the world. The bad breath may be a different issue as poor dentition can also give you problems with bad breath and can be made worse with diabetes. You need to speak with your physician about what to do with the treatment of the diarrhea. Medications, such as clonidine, have been used with some success. The medication you are using also helps to slow down the bowels.

JTL

DTQ-20051017155220
Original posting 22 Oct 2005
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.